Alert archive / Virginia / Frost Advisories in 2012
Frost Advisory 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this frost advisory at Apr 2, 2012, 12:01 PM EDT for 15 counties in Virginia; Grant County, Hardy County, Jefferson County, West Virginia; Baltimore County, City of Baltimore, Maryland. It took effect at Apr 3, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2012, 12:01 PM EDT (16:01 UTC)
- In effect from
- Apr 3, 2012, 2:00 AM EDT
- Expired
- Apr 3, 2012, 8:14 AM EDT
- In force
- 6 hr
- Issued by
- NWS Baltimore/Washington
Counties Baltimore County, MD, City of Baltimore, MD, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Madison County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Grant County, WV, Hardy County, WV, Jefferson County, WV
The radar
The Sterling radar (KLWX), 70 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
019 WWUS71 KLWX 021601 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1201 PM EDT MON APR 2 2012 MDZ003>005-501-502-WVZ050>052-503-504-030015- /O.NEW.KLWX.FZ.W.0003.120403T0600Z-120403T1300Z/ WASHINGTON-FREDERICK MD-CARROLL-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-HAMPSHIRE-MORGAN-BERKELEY- WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... FROSTBURG...CUMBERLAND...MARTINSBURG...ELK GARDEN...KEYSER... FORT ASHBY 1201 PM EDT MON APR 2 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...28 TO 32. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MDZ006-007-009>011-VAZ025>031-040-042-501-WVZ053-055-501-502- 030015- /O.NEW.KLWX.FR.Y.0002.120403T0600Z-120403T1300Z/ NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- RAPPAHANNOCK-LOUDOUN-NORTHERN FAUQUIER-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT- INCLUDING THE CITIES OF...GAITHERSBURG...COLUMBIA...BALTIMORE... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... WASHINGTON...LEESBURG...WARRENTON...CHARLES TOWN...MOOREFIELD... BAYARD...MOUNT STORM...PETERSBURG 1201 PM EDT MON APR 2 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...33 TO 36. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
260 WWUS71 KLWX 022342 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 742 PM EDT MON APR 2 2012 MDZ003>005-501-502-WVZ050>052-503-504-030745- /O.CON.KLWX.FZ.W.0003.120403T0600Z-120403T1300Z/ WASHINGTON-FREDERICK MD-CARROLL-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-HAMPSHIRE-MORGAN-BERKELEY- WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... FROSTBURG...CUMBERLAND...MARTINSBURG...ELK GARDEN...KEYSER... FORT ASHBY 742 PM EDT MON APR 2 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...28 TO 32. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MDZ006-007-009>011-VAZ025>031-040-042-501-WVZ053-055-501-502- 030745- /O.CON.KLWX.FR.Y.0002.120403T0600Z-120403T1300Z/ NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- RAPPAHANNOCK-LOUDOUN-NORTHERN FAUQUIER-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT- INCLUDING THE CITIES OF...GAITHERSBURG...COLUMBIA...BALTIMORE... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... WASHINGTON...LEESBURG...WARRENTON...CHARLES TOWN...MOOREFIELD... BAYARD...MOUNT STORM...PETERSBURG 742 PM EDT MON APR 2 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...33 TO 37. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
320 WWUS71 KLWX 030720 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 320 AM EDT TUE APR 3 2012 MDZ003>005-501-502-WVZ050>052-503-504-031300- /O.CON.KLWX.FZ.W.0003.000000T0000Z-120403T1300Z/ WASHINGTON-FREDERICK MD-CARROLL-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-HAMPSHIRE-MORGAN-BERKELEY- WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... FROSTBURG...CUMBERLAND...MARTINSBURG...ELK GARDEN...KEYSER... FORT ASHBY 320 AM EDT TUE APR 3 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...LOW 30S. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ038-039-051-052-502-031300- /O.EXA.KLWX.FR.Y.0002.000000T0000Z-120403T1300Z/ GREENE-MADISON-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- SOUTHERN FAUQUIER- INCLUDING THE CITIES OF...CULPEPER...MANASSAS...MANASSAS PARK 320 AM EDT TUE APR 3 2012 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES...MID 30S. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MDZ006-007-009>011-VAZ025>031-040-042-501-WVZ053-055-501-502- 031300- /O.CON.KLWX.FR.Y.0002.000000T0000Z-120403T1300Z/ NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- RAPPAHANNOCK-LOUDOUN-NORTHERN FAUQUIER-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT- INCLUDING THE CITIES OF...GAITHERSBURG...COLUMBIA...BALTIMORE... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... WASHINGTON...LEESBURG...WARRENTON...CHARLES TOWN...MOOREFIELD... BAYARD...MOUNT STORM...PETERSBURG 320 AM EDT TUE APR 3 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...MID 30S. * IMPACTS...UNPROTECTED VEGETATION SENSITIVE TO FROST WILL BE AT RISK FOR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
638 WWUS71 KLWX 031214 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 814 AM EDT TUE APR 3 2012 MDZ003>005-501-502-WVZ050>052-503-504-031315- /O.CAN.KLWX.FZ.W.0003.000000T0000Z-120403T1300Z/ WASHINGTON-FREDERICK MD-CARROLL-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-HAMPSHIRE-MORGAN-BERKELEY- WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... FROSTBURG...CUMBERLAND...MARTINSBURG...ELK GARDEN...KEYSER... FORT ASHBY 814 AM EDT TUE APR 3 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE FREEZE WARNING. $$ MDZ006-007-009>011-VAZ025>031-038>040-042-051-052-501-502-WVZ053- 055-501-502-031315- /O.CAN.KLWX.FR.Y.0002.000000T0000Z-120403T1300Z/ NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-NORTHERN FAUQUIER- SOUTHERN FAUQUIER-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- INCLUDING THE CITIES OF...GAITHERSBURG...COLUMBIA...BALTIMORE... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... WASHINGTON...LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK... WARRENTON...CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM... PETERSBURG 814 AM EDT TUE APR 3 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this frost advisory went out at Apr 2, 11:38 AM EDT, 23 minutes earlier.
Area forecast discussion, Apr 2, 11:38 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1138 AM EDT MON APR 2 2012
.SYNOPSIS...
HIGH PRESSURE BUILDS OVER THE AREA TODAY...AND MOVES EAST ON
TUESDAY. A COLD FRONT WILL PASS THROUGH TUESDAY NIGHT INTO
WEDNESDAY. HIGH PRESSURE WILL THEN DOMINATE INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT WILL STALL WELL TO OUR SOUTH THIS AFTERNOON WHILE
HIGH PRESSURE APPROACHES FROM THE GREAT LAKES. A NORTHWEST WIND
WILL USHER IN DRY AND SEASONABLE CONDITIONS. MAX TEMPS WILL RANGE
FROM THE 50S IN THE MOUNTAINS TO THE LOWER AND MIDDLE 60S ACROSS
MOST OTHER LOCATIONS. BREEZY CONDITIONS ARE EXPECTED WITH GUSTS
AROUND 20 TO 25 MPH.
HIGH PRESSURE WILL BUILD OVERHEAD TONIGHT. MAINLY CLEAR SKIES AND
LIGHT WINDS ARE EXPECTED. THE COMBINATION OF MAINLY CLEAR
SKIES...LIGHT WINDS AND DRY AIR WILL PROVIDE A GOOD SETUP FOR
RADIATIONAL COOLING. MIN TEMPS WILL RANGE FROM THE LOWER AND
MIDDLE 30S ACROSS MOST OT NORTHERN MARYLAND...EASTERN WEST
VIRGINIA...NORTHERN VIRGINIA AND THE POTOMAC HIGHLANDS TO THE
LOWER 40S IN DOWNTOWN WASHINGTON/BALTIMORE. A FROST ADVISORY WILL
LIKELY BE NEEDED FOR MOST OF THE NORTHERN CWA AND POTOMAC
HIGHLANDS.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
SFC RDG MOVES OFFSHORE TUE. TEMP/MOISTURE GRADIENT WILL TIGHTEN ACRS
CWA...AS WAA INVADES WRN ZONES. MAXIMA SHUD RANGE FROM L60S NE MD TO
M70S SHENANDOAH VLY AND SHELTERED VALLEYS IN HIGHLANDS. BY TUE
NGT...SLY FLOW ADVECTS SOME MOISTURE NWD THRU MID-ATLC AHEAD OF
CDFNT/SHRTWV TROF. POPS CONFINED TO MAINLY POTOMAC HIGHLANDS AS
FROPA WILL BE OCCURRING DURING DIURNAL INSTABILITY MINIMUM. LOW
TEMPS SHUD BE MILD...U40S-M50S. WED SHUD BE WARMEST OF WEEK...AS CAA
LAGS MANY HOURS BEHIND SLOW MOVING CDFNT. THIS WILL ALLOW MAXIMA TO
RANGE...N TO S...FROM M60S TO U70S. LOW POPS ACRS SRN/WRN ZONES
WHERE SFC BNDRY MAY STILL BE IN VICINITY DURING PEAK HEATING.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
CDFNT STALLS S OF RGN WED NGT/THU...WITH CANADIAN HIPRES BUILDING IN
ACRS CWA. NW FLOW WILL USHER COOLER AIR IN...WITH TEMPS PROGGED TO BE
NEAR/SLIGHTLY BELOW NRML THRU FRI. MINIMA IN 30S WED THRU FRI NGT
MAY CAUSE ISSUES WITH FROST AND EVEN FREEZING TEMPS...THOUGH DECENT
WIND SPEEDS MAY INHIBIT THESE. GENERALLY DRY CONDS XPCD INTO
WKEND...AS CLOSED ULVL LOPRES PASSES S OF RGN THU/FRI. AS THE
SYSTEMS MOVES SE BY THIS WKEND...NW FLOW...DRY CONDS...AND
SEASONABLE TEMPS WILL BE REINFORCED.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL APPROACH THE TERMINALS TODAY BEFORE BUILDING
OVERHEAD TONIGHT. NORTHWEST WINDS WILL GUST AROUND 20 TO 25 KNOTS
THROUGH MOST OF THIS AFTERNOON BEFORE DIMINISHING BY THIS EVENING.
LIGHT WINDS ARE EXPECTED TONIGHT.
VFR CONDS SHUD DOMINATE TUE INTO WKEND. ONLY SLIGHT CHC SHRA S/W OF
TERMINALS TUE NGT/WED...AS CDFNT PASSES THRU.
&&
.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS UNTIL 8 PM. THE
SMALL CRAFT ADVISORY CONTINUES INTO THE OVERNIGHT HOURS FOR THE
LOWER TIDAL POTOMAC RIVER AND MIDDLE PORTION OF THE MARYLAND
CHESAPEAKE BAY. GUSTY NORTHWEST WINDS TODAY WILL GRADUALLY
DIMINISH TONIGHT AS HIGH PRESSURE BUILDS OVERHEAD.
SLY CHANNELING AHEAD OF CDFNT MAY LEAD TO GUSTS AOA 20 KTS TUE NGT.
BEHIND FRONT...CAA INCREASES WED NGT...WHICH MAY ALLOW STRONG NW
WINDS TO MIX TO THE SFC AND WARRANT ANOTHER SCA.
&&
.FIRE WEATHER...
NORTHWEST WINDS WILL AVERAGE BETWEEN 10 AND 15 MPH WITH GUSTS UP
TO 25 MPH THIS AFTERNOON ACROSS PORTIONS OF NORTHERN AND CENTRAL
VIRGINIA AS WELL AS LOWER SOUTHERN MARYLAND. THE RELATIVE
HUMIDITY WILL DROP TO BETWEEN 30 AND 35 PERCENT ACROSS THESE AREAS
AND FUEL MOISTURE REMAINS LOW. THE COMBINATION OF GUSTY
WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE
THE THREAT FOR THE SPREAD OF WILDFIRES THIS AFTERNOON ACROSS THESE
AREAS.
DRY AND BREEZY CONDITIONS ARE EXPECTED ACROSS NORTHERN
MARYLAND AND EASTERN WEST VIRGINIA THIS AFTERNOON...BUT RAINFALL
SUNDAY NIGHT HAS ALLOWED FOR FUEL MOISTURES TO BE A BIT HIGHER.
DRY CONDITIONS AND LOW FUEL MOISTURES ARE EXPECTED ACROSS THE
SHENANDOAH VALLEY...BUT WIND SPEEDS WILL BE LIGHTER.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ530-
531-535-536-538-539.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT TUESDAY FOR ANZ532>534-537-
540>543.
&&
SYNOPSIS...SBK/HTS
NEAR TERM...BJL
SHORT TERM...SBK
LONG TERM...SBK
AVIATION...SBK/HTS
MARINE...SBK/HTS
FIRE WEATHER...BJLHazardous weather outlook, Apr 2, 11:36 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1136 AM EDT MON APR 2 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 031000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1136 AM EDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 8 PM FOR ALL THE WATERS. BELOW SANDY POINT ON THE BAY AND COBB ISLAND ON THE POTOMAC...THE SMALL CRAFT ADVISORY CONTINUES THROUGH 2AM. THE COMBINATION OF GUSTY NORTHWEST WINDS...LOW RELATIVE HUMIDITIES AND RELATIVELY LOW FUEL MOISTURE WILL LEAD TO AN ENHANCED THREAT FOR WILDFIRES THIS AFTERNOON ACROSS SOUTHERN MARYLAND AND PORTIONS OF NORTHERN AND CENTRAL VIRGINIA. AREAS OF FROST WILL BE POSSIBLE NORTH OF BALTIMORE LATE TONIGHT. FROST ADVISORIES MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS TUESDAY NIGHT AND WEDNESDAY. AREAS OF FROST MAY DEVELOP AGAIN LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-031000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1136 AM EDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FROST WILL BE POSSIBLE ACROSS THE NORTHWESTERN SUBURBS OF THE BALTIMORE-WASHINGTON METROPOLITAN AREA AS WELL AS THE SHENANDOAH VALLEY AND POTOMAC HIGHLANDS LATE TONIGHT. FOR A FEW OUTLYING LOCATIONS IT MAY GET CLOSE TO FREEZING. FROST ADVISORIES MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREAS OF FROST MAY DEVELOP AGAIN LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 2, 9:17 AM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 917 AM EDT MON APR 2 2012 DCZ001-MDZ013-014-016>018-VAZ052>057-022200- DISTRICT OF COLUMBIA-PRINCE GEORGES-ANNE ARUNDEL-CHARLES- ST. MARYS-CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...ANNAPOLIS...WALDORF... ST MARYS CITY...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA... FALLS CHURCH...FREDERICKSBURG 917 AM EDT MON APR 2 2012 ...ENHANCED THREAT FOR THE SPREAD OF WILDFIRES THIS AFTERNOON... NORTHWEST WINDS WILL AVERAGE BETWEEN 10 AND 15 MPH WITH GUSTS UP TO 25 MPH THIS AFTERNOON. THE RELATIVE HUMIDITY WILL DROP TO BETWEEN 30 AND 35 PERCENT ACROSS MOST LOCATIONS. DESPITE LIGHT RAINFALL SUNDAY NIGHT...FUEL MOISTURE REMAINS LOW ACROSS LOWER SOUTHERN MARYLAND INTO PORTIONS OF NORTHERN AND CENTRAL VIRGINIA. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES THIS AFTERNOON ACROSS THESE AREAS. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS THIS TIME OF YEAR. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:44 AM EDT | Coastal Flood Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 5 hr |
| Apr 2, 8:12 AM EDT | Gale Warning | LWX | 3 hr | |
| Apr 2, 8:12 AM EDT | Small Craft Advisory | LWX | 14 hr | |
| Apr 2, 12:01 PM EDT | Freeze Warning | LWX | Berkeley, Hampshire, Mineral, Morgan | 20 hr |
Nearby
Frost Advisories in Virginia, 2012Frost Advisories in West Virginia, 2012Frost Advisories in Maryland, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.